Semiparametric Estimation of a Hedonic Price Function
Paul Anglin and
Ramazan Gencay
Journal of Applied Econometrics, 1996, vol. 11, issue 6, 633-48
Abstract:
Previous work on the preferred specification of hedonic price models usually recommended a Box-Cox model. In this paper we note that any parametric model involves implicit restrictions and they can be reduced by using a semiparametric model. We estimate a benchmark parametric model which passes several common specification tests, before showing that a semiparametric model outperforms it significantly. In addition to estimating the model, we compare the predictions of the models by deriving the distribution of the predicted log(price) and then calculating the associated prediction intervals. Our data show that the semiparametric model provides more accurate mean predictions than the benchmark parametric model. Copyright 1996 by John Wiley & Sons, Ltd.
Date: 1996
References: Add references at CitEc
Citations: View citations in EconPapers (91)
Downloads: (external link)
http://links.jstor.org/sici?sici=0883-7252%2819961 ... 0.CO%3B2-P&origin=bc full text (application/pdf)
http://qed.econ.queensu.ca:80/jae/1996-v11.6/ Supporting data files and programs (text/html)
Access to full text is restricted to JSTOR subscribers. See http://www.jstor.org for details.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:jae:japmet:v:11:y:1996:i:6:p:633-48
Ordering information: This journal article can be ordered from
http://www3.intersci ... e.jsp?issn=0883-7252
Access Statistics for this article
Journal of Applied Econometrics is currently edited by M. Hashem Pesaran
More articles in Journal of Applied Econometrics from John Wiley & Sons, Ltd.
Bibliographic data for series maintained by Wiley-Blackwell Digital Licensing () and Christopher F. Baum ().